Alert archive / New Jersey / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 11, 2017, 2:53 PM EDT for Cumberland County, New Jersey. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2017, 2:53 PM EDT (18:53 UTC)
- Expired
- Jul 11, 2017, 3:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cumberland County, NJ
The radar
The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
265
WWUS81 KPHI 111853
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
253 PM EDT TUE JUL 11 2017
NJZ016-017-021-022-111930-
Salem-Cumberland-Atlantic-Gloucester-
253 PM EDT TUE JUL 11 2017
...A SHOWER WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT WESTERN
ATLANTIC...CENTRAL CUMBERLAND... SOUTHEASTERN SALEM AND SOUTHERN
GLOUCESTER COUNTIES...
At 252 PM EDT, a shower was located near Bridgeton, moving east at 20
mph.
Winds up to 40 mph are possible with this shower.
Locations impacted include...
Vineland, Millville, Bridgeton, Cumberland, Buena, Fairton, South
Vineland, Rosenhayn and Cedarville.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3936 7486 3935 7503 3935 7522 3938 7524
3939 7523 3939 7524 3940 7525 3946 7526
3955 7504 3952 7498 3942 7485
TIME...MOT...LOC 1852Z 255DEG 19KT 3943 7516
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 11, 11:21 AM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 11, 11:21 AM EDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1121 AM EDT Tue Jul 11 2017 .SYNOPSIS... High pressure located over the North Atlantic will continue to influence our weather through Thursday. A cold front approaching from the north is forecast to drop into our region on Thursday night. It is expected to stall across central Virginia, southern Maryland and southern Delaware on Friday as weak low pressure rides along the boundary. The low moves out to sea on Saturday and it will likely pull the front farther to the south. Another cold front from the northwest may arrive Sunday night or Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A short wave continues to shift to our northeast with any showers with it now pretty much dissipated. The heat and humidity builds through this afternoon, although with the significant boundary layer heating the dew points may locally lower some. Low-level warm air advection will be maintained ahead of a weak cold front that will remain to our northwest. The 850 mb temperatures are forecast to increase to around +20C, with the strongest warm air advection mostly across the southern half of the area. This along with an increasingly mixed boundary layer will yield afternoon high temperatures of 90-95 degrees especially along and south/east of the I-95 corridor (cooler right at the coast). These afternoon temperatures combined with dew points in the upper 60s to lower 70s results in heat indices in the mid to upper 90s for a time mainly along and south/east of the I-95 corridor (a bit higher across Delmarva). The values are anticipated to be below heat advisory/warning criteria for the urban corridor from Wilmington, Philadelphia to Trenton. Some cloudiness around and the chance for some convection however may reduce the temperatures some especially across the north. The water vapor imagery shows several embedded short waves within the westerly flow on the south side of a large upper-level trough (centered near James Bay Canada). Some of these appear to be convectively induced. The 12z Sterling, VA and Upton, NY raobs indicate dry air aloft (some capping also in place). This may hold back the convective development some, however the dry air would allow for cold pool development. The embedded short wave features may locally enhance the lift, otherwise it is weak. A pre-frontal trough could serve focus for some convective development mainly later this afternoon. Based on the forecast soundings, the flow is mainly unidirectional and the precipitable water values are forecast to increase to about 2 inches. Given the dry air aloft and unidirectional flow, convection may try and organize into a few small clusters with any stronger updrafts capable of producing locally strong winds. The convection however does not look to be widespread, therefore we scaled back the PoPs some and went no higher than chance (scattered activity). Given the increasing water content of the airmass, any stronger convection will produce locally torrential downpours. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... A cold front slowly pushes southward from the Great Lakes region tonight and into the Mid-Atlantic. The models show the boundary starting to push into our area late tonight and then slowly pushes into our northwestern areas. The models are not keen on having the front make its way through our area as we continue to see mostly zonal flow aloft and nothing indicating that the front will have enough to push it further south. With the front near the region, we will continue to see a chance for some isolated to scattered showers and thunderstorms. Skies will remain pretty cloudy so we won't be able to radiate as effectively as we would like since we have this muggy airmass over our area. Low temperatures will remain very warm and in the 70s across much of the area. Parts of NW NJ and the Poconos may drop into the mid to upper 60s as they will be closer to the frontal boundary. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... The mid level flow is forecast to be somewhat zonal across the northern part of the country with a ridge extending across the south on Wednesday. The pattern is expected to amplify with a ridge developing over the western states for the weekend and a trough settling over the east. The mid level pattern may begin to flatten again early next week. We are expecting hot humid conditions for Wednesday and Thursday. It appears as though heat index values will fall just short of advisory criteria on Wednesday. However, we may need an advisory on Thursday for the urban corridor and for northeastern Maryland and central and southern Delaware based on our latest projections. There remains a chance that the urban corridor may actually need a warning. We will maintain a chance of mainly afternoon and evening thunderstorms on Wednesday mostly in eastern Pennsylvania and northern New Jersey. While there should be enough instability at that time, a developing cap and the lack of a significant triggering mechanism may limit the convective potential at that time. It appears as though there will be a better chance of thunderstorms on Thursday afternoon and Thursday night as a cold front approaches from the north. Precipitable water values are forecast to rise into the 2.0 to 2.2 inch range ahead of the cold front. As a result, there will be the potential for heavy rainfall along with the threat of severe weather. The frontal boundary is expected to stall across the southern part of our forecast area on Friday. We will keep the mention of a chance of showers and thunderstorms at that time. Maximum temperatures on Friday should favor the 80s at most locations and they may not get above the 70s in the Poconos and far northern New Jersey. Weak low pressure riding along the front is anticipated to pass off the coast on Friday night. It should pull the boundary farther to our south on Saturday allowing some drying to build down from the northwest and north for much of the weekend. Another cold front is expected to arrive on Sunday night or Monday and it may bring another chance of showers and thunderstorms. High temperatures over the weekend and on Monday should be mainly in the 80s. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This Afternoon...VFR overall with a period of ceilings mostly at or above 5000 feet. Some showers and thunderstorms are expected this afternoon, however coverage should be isolated to scattered. Included a TEMPO group at KRDG and KABE for now, then a PROB30 for KTTN, KPNE, KPHL and KILG may become VCTS. Local but brief significant restrictions, especially visibility, should occur with any heavy shower or thunderstorm. Southwesterly winds increasing to 10-15 knots, with some gusts to 20 knots by later this afternoon. Tonight...Mainly VFR. Some showers and thunderstorms around mainly this evening. Local fog may develop late this evening and overnight, especially where heavy rain occurred and clouds thin out. Southwesterly winds around 10 knots, diminishing to 5 knots or less. OUTLOOK... Wednesday through Thursday...Mainly VFR. Late night and early morning visibility restrictions are possible. There is a chance of afternoon and evening showers and thunderstorms, mainly in areas to the north of KPHL. Thursday night through Friday night...A chance of showers and thunderstorms. Conditions should favor VFR but they may drop to MVFR or IFR at times. Saturday...Mainly VFR. && .MARINE... Sub-SCA conditions overall. However, southwest winds will increase through this afternoon and may near 25 knots on the ocean tonight. Additionally, seas will start to build later today and may near 5 feet on the outer waters tonight. Confidence was not high enough to issue a SCA at this time. Afternoon/evening thunderstorms are possible, producing locally strong winds. OUTLOOK... Wednesday through Saturday...No marine headlines are anticipated. RIP CURRENTS... The risk for the formation of dangerous rip currents is low into this evening. An increasing south-southwest wind and some increase in the waves may result in the risk increasing to moderate for parts of the New Jersey coast later this afternoon, however no issues were reported with this similar setup yesterday. It appears as though there will be a low risk for the development of dangerous rip currents on Wednesday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Iovino Near Term...Gorse Short Term...Meola Long Term...Iovino Aviation...Gorse/Iovino Marine...Gorse/Iovino/Meola
Hazardous weather outlook, Jul 11, 4:00 AM EDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 400 AM EDT Tue Jul 11 2017 NJZ001-007-008-PAZ054-055-120800- Sussex-Warren-Morris-Carbon-Monroe- 400 AM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and Tonight. Strong thunderstorms are possible during the afternoon and evening hours. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong thunderstorms are possible during the afternoon and evening hours on Wednesday and Thursday, with the greater risk being on Thursday. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ009-010-012-013-020-PAZ060>062-101-103-105-120800- Hunterdon-Somerset-Middlesex-Western Monmouth-Ocean-Berks-Lehigh- Northampton-Western Chester-Western Montgomery-Upper Bucks- 400 AM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Strong thunderstorms are possible during the afternoon and evening hours. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to ground lightning. Heat index values are expected to rise into the middle 90s this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong thunderstorms are possible during the afternoon and evening hours on Wednesday and Thursday, with the greater risk being on Thursday. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to ground lightning. Heat index values are expected to rise into the middle 90s on Wednesday afternoon and into the upper 90s on Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-120800- New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- 400 AM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for northern Delaware, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and Tonight. Strong thunderstorms are possible during the afternoon and evening hours. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to ground lightning. Heat index values are expected to rise into the upper 90s this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong thunderstorms are possible during the afternoon and evening hours on Wednesday and Thursday, with the greater risk being on Thursday. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to ground lightning. Heat index values are expected to rise into the upper 90s on Wednesday afternoon and into the 99 to 104 degree range on Thursday afternoon. A Heat Advisory or Excessive Heat Warning may be needed for Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ016-021>023-027-120800- Salem-Cumberland-Atlantic-Cape May-Southeastern Burlington- 400 AM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Today and Tonight. Strong thunderstorms are possible during the afternoon and evening hours. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to ground lightning. Heat index values are expected to rise into the upper 90s this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong thunderstorms are possible during the afternoon and evening hours on Wednesday and Thursday, with the greater risk being on Thursday. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to ground lightning. Heat index values are expected to rise into the upper 90s on Wednesday afternoon and into the 99 to 104 degree range on Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002-003-MDZ008-012-015-019-020-120800- Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline- 400 AM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for central Delaware, southern Delaware and northeast Maryland. .DAY ONE...Today and Tonight. Strong thunderstorms are possible during the afternoon and evening hours. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to ground lightning. Heat index values are expected to rise into the 99 to 104 degree range this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong thunderstorms are possible during the afternoon and evening hours on Wednesday and Thursday, with the greater risk being on Thursday. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to ground lightning. Heat index values are expected to rise into the 99 to 104 degree range on Wednesday afternoon and into the 102 to 107 degree range on Thursday afternoon. A Heat Advisory may be needed for Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-120800- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 400 AM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. Strong thunderstorms are possible during the afternoon and evening hours. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong thunderstorms are possible during the afternoon and evening hours on Wednesday and Thursday, with the greater risk being on Thursday. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-120800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 400 AM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. Strong thunderstorms are possible during the afternoon and evening hours. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to surface lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong thunderstorms are possible during the afternoon and evening hours on Wednesday and Thursday, with the greater risk being on Thursday. The thunderstorms may be accompanied by strong wind gusts, heavy rain and hail along with dangerous cloud to surface lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 11, 2:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
253 PM EDT TUE JUL 11 2017
NJZ016-017-021-022-111930-
Salem-Cumberland-Atlantic-Gloucester-
253 PM EDT TUE JUL 11 2017
...A SHOWER WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT WESTERN
ATLANTIC...CENTRAL CUMBERLAND... SOUTHEASTERN SALEM AND SOUTHERN
GLOUCESTER COUNTIES...
At 252 PM EDT, a shower was located near Bridgeton, moving east at 20
mph.
Winds up to 40 mph are possible with this shower.
Locations impacted include...
Vineland, Millville, Bridgeton, Cumberland, Buena, Fairton, South
Vineland, Rosenhayn and Cedarville.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3936 7486 3935 7503 3935 7522 3938 7524
3939 7523 3939 7524 3940 7525 3946 7526
3955 7504 3952 7498 3942 7485
TIME...MOT...LOC 1852Z 255DEG 19KT 3943 7516
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:52 PM EDT | Excessive Heat Watch | PHI | Burlington, Camden, Gloucester, Mercer | 19 hr |
| Jul 11, 3:00 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cumberland, Gloucester, Salem | 45 min |
| Jul 11, 3:21 PM EDT | Special Weather Statement | PHI | Ocean | 39 min |
| Jul 11, 3:29 PM EDT | Special Weather Statement | PHI | Ocean | 46 min |
| Jul 11, 3:31 PM EDT | Special Weather Statement | PHI | Atlantic | 44 min |
| Jul 11, 3:37 PM EDT | Special Weather Statement | PHI | Ocean | 23 min |
| Jul 11, 4:01 PM EDT | Special Weather Statement | PHI | Middlesex | 44 min |
| Jul 11, 4:05 PM EDT | Special Weather Statement | PHI | Mercer | 25 min |
| Jul 11, 4:11 PM EDT | Special Marine Warning | PHI | 49 min | |
| Jul 11, 4:20 PM EDT | Special Marine Warning | PHI | 40 min | |
| Jul 11, 4:27 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jul 11, 4:33 PM EDT | Special Weather Statement | PHI | Monmouth | 57 min |
| Jul 11, 4:57 PM EDT | Special Marine Warning | PHI | 63 min |
Nearby
Special Weather Statements in New Jersey, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.